Hail, Spink
- When
- August 25, 3:30 PM CST
- Where
- Spink County, 1 mi SW of Doland
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.867, -98.117
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Aug 25, 2:10 PM CST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 310 PM CDT THU AUG 25 2005 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT MAIN FORECAST CHALLENGE IS CONVECTION CHANCES IN THE EASTERN CWA TONIGHT...WITH A FAIRLY BENIGN PATTERN SETTING UP FOR THE REMAINDER OF THE PERIOD. A SHORTWAVE ASSOCIATED WITH AN UPPER LOW OVER MANITOBA WILL SWING JUST NORTH OF THE STATE TONIGHT...WITH ANOTHER SET TO MOVE THROUGH ON FRIDAY. AFTER THAT...THE UPPER FLOW BECOMES NORTHWESTERLY AND REMAIN THAT WAY THROUGH LATE SUNDAY. AT THE SURFACE...A COLD FRONT EXTENDED FROM NEAR BRITTON TO GANN VALLEY AT 20Z AND WAS PUSHING FAIRLY STEADILY EASTWARD. MAIN CONCERN FOR CONVECTIVE CHANCES ALONG THE FRONT CENTER ON THE FACT THAT MUCH OF THE EASTERN CWA WAS UNDER SOLID CLOUD COVER MOST OF THE DAY...BUT SATELLITE NOW SHOWING AN AREA OF BREAKS IN THE CLOUDS JUST AHEAD OF THE FRONT. THIS SHOULD HELP TO DESTABILIZE THAT AREA OVER THE NEXT FEW HOURS...WITH THE POTENTIAL STILL THERE FOR STORMS TO DEVELOP. 12Z ETA RUN HAD A BIT LESS INSTABILITY FORECAST...WITH CAPES IN THE 1000-1500 J/KG RANGE. CURRENT LAPS DATA SHOWING A BIT MORE THAN THAT...ESPECIALLY IN THE CLEARING AREA. WILL KEEP A CHANCE OF TRW GOING IN THE FAR EASTERN CWA THROUGH ABOUT 06Z...THOUGH FEEL THAT LACK OF HEATING TIME MAY HINDER CHANCES FOR SEVERE. HIGH PRESSURE CENTERED OVER THE ROCKIES BEGINS TO NOSE OVER THE PLAINS ON FRIDAY...THEN REMAINS THE DOMINANT FEATURE THROUGH SUNDAY NIGHT. THEREFORE...WILL GO WITH A DRY FORECAST FROM FRIDAY THROUGH THE END OF THE SHORT TERM. NO BIG CHANGES MADE TO TEMPERATURES...AS H85 TEMPS REMAIN IN THE TEENS TO LOWER 20S THROUGHOUT THE PERIOD. LOOKING FOR HIGHS TO BE IN THE UPPER 70S TO MID 80S...WITH OVERNIGHT LOWS MAINLY IN THE 50S. .LONG TERM...MONDAY THROUGH THURSDAY EXTENDED LOOKS ON TRACK...BUT LATEST GFS/ECMWF/DGEX SHOW TUESDAY INTO WEDNESDAY SHORTWAVE TAKING MORE OF A NORTHERLY TRACK. THEREFORE HAVE REMOVED SOME OF THE PRECIP CHANCES FOR TUESDAY NIGHT AND WEDNESDAY. MOST OF THE LIFT LOOKS TO STAY NORTH INTO NORTH DAKOTA AND CANADA...WITH THE MAIN JET TRACK STAYING JUST NORTH OF THE CWA. LARGER TROUGH TO PUSH INTO THE PACIFIC NORTHWEST AND BRITISH COLUMBIA WEDNESDAY. AS A WEAK SHORTWAVE GETS SHOVED EAST FROM THE MAIN UPPER TROUGH...COULD SEE A CHANCE FOR SOME PRECIP WEDNESDAY NIGHT AND THURSDAY ACROSS THE EASTERN CWA. TEMPERATURES LOOKED GOOD...WITH THE EXCEPTION OF WEDNESDAY NIGHT THURSDAY...WHEN LOOKS LIKE GET SOME WAA AHEAD OF THAT NEXT SYSTEM. THEREFORE BUMPED UP MIN TEMPS WED NIGHT. OTHERWISE CHANGES WERE MINIMAL. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && PARKIN/ALBRECHT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 553 AM CDT THU AUG 25 2005 SDZ003>005-009-010-015>017-033>036-045-261100- CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-JONES- 553 AM CDT THU AUG 25 2005 /453 AM MDT THU AUG 25 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TODAY. THE MAIN THREAT WILL BE LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SDZ006-007-011-018-019-037-048-051-261100- BROWN-MARSHALL-DAY-SPINK-CLARK-HAND-LYMAN-BUFFALO- 553 AM CDT THU AUG 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST SOUTH DAKOTA AND CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TODAY...WITH THE BEST CHANCE COMING THIS AFTERNOON. SEVERE THUNDERSTORMS ARE POSSIBLE WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL. THE THREAT FOR THUNDERSTORMS WILL DECREASE QUICKLY DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EARLY THIS EVENING. MNZ039-046-SDZ008-020>023-261100- TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL- 553 AM CDT THU AUG 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TODAY...WITH THE BEST CHANCE COMING THIS AFTERNOON. SEVERE THUNDERSTORMS ARE POSSIBLE WITH THE MAIN THREATS BEING DAMAGING WINDS...LARGE HAIL...AND TORNADOES. THE THREAT FOR THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS...BUT IS EXPECTED TO END BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR THIS EVENING. KNUTSVIG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1036 AM CDT THU AUG 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM TSTM WND GST 13 ENE LANGFORD 45.67N 97.58W
08/19/2005 70 MPH MARSHALL SD PUBLIC
LARGE BRANCHES AND TREES DOWN
&&
GMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 354 PM CDT THU AUG 25 2005 MNZ039-046-SDZ007>008-011-018>023-260400- BIG STONE-TRAVERSE-CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN- MARSHALL-ROBERTS-SPINK- 354 PM CDT THU AUG 25 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 745 IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREA... IN MINNESOTA THIS WATCH INCLUDES 2 COUNTIES IN WEST CENTRAL MINNESOTA BIG STONE... TRAVERSE... IN SOUTH DAKOTA THIS WATCH INCLUDES 9 COUNTIES IN NORTHEAST SOUTH DAKOTA CLARK... CODINGTON... DAY... DEUEL... GRANT... HAMLIN... MARSHALL... ROBERTS... SPINK... THIS INCLUDES THE CITIES OF...BRITTON...CASTLEWOOD...CLARK... CLEAR LAKE...MILBANK...ORTONVILLE...REDFIELD...SISSETON... WATERTOWN...WEBSTER AND WHEATON. PARKIN
The Aberdeen radar (KABR), 70 km away, was scanning. The volume nearest the first event began at 21:29 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2005Every state in 2005This day in weather historyWarnings in South Dakota, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472906.